MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-360-30-09
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor shaped the distractor foot plates custom for the patient when it was positioned in the correct position.After using 13 screws on each side he turned both the right and left side distractors 15-17mm and the left side distractor broke at the weld.Distractor was immediately removed and replaced with a backup.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the distractor returned.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.It was determined there were no indications of material or manufacturing defects.The review of the product device history records was performed on the lot number provided.In this investigation no anomalies were discovered.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6306989
Report Number9610905-2017-00018
Device Sequence Number13759679
Product Code MQN
UDI-Device Identifier00888118080509
UDI-Public(01)00888118080509
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-360-30-09
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR